MAUDE Adverse Event Report: ARTHREX INC. DISPS KIT,TRANS-TIBIAL ACL W/O SAWBLADE; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX INC. DISPS KIT,TRANS-TIBIAL ACL W/O SAWBLADE; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number AR-1898S
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Lot number was not provided so device history record review cannot be performed.The device was requested/is expected for evaluation but has not yet been received.The casue of the event coule not be determined from the information available and without device evaluation.This type of event is most likely caused by the use of excessive force over the guide pin, the driver tip hitting a flex point of the guide pin, prying and/or leveraging on the guide pin or re-using a guide pin from the single-use disposables kit that had been bent from prior use.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported via medwatch (b)(4) that on (b)(6) 2017 (left knee arthroscopy procedure - acl reconstruction with autograft, possible menisectomy vs.Repair, lateral and medial), a nitinol wire from and ar-1898s transtibial acl disposable kit was positioned for a second acl screw.Tried to pull out the nitinol wire and was not able to remove.The surgeon used a pair of pliers on the wire and used a mallet to bang out the wire.The wire then broke inside the femur and inside part of the screw.A mini c-arm was used to verify that wire was in the joint.The surgeon confirmed wire was not in joint and wire was not retrieved.Approximately a 2cm piece remains in the patient bone.Patient was an (b)(6) year old female.Follow-up investigation: the remainder of the nitinol wire was disposed of and is not available to return for evaluation.

Brand Name
DISPS KIT,TRANS-TIBIAL ACL W/O SAWBLADE
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7070101
Report Number1220246-2017-00448
Device Sequence Number16458881
Product Code GFA
UDI-Device Identifier00888867022461
UDI-Public00888867022461
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-1898S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2017
Initial Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age18 YR